Hypogonadism from finasteride?


#1

To make a long story short:

I took finasteride for 1 year. Saw significant regrowth (2 cm) and sustaining. It only took a few months after starting to regrow over 4 years of slow recession. Needless to say I was floored.

(I was also using rogaine 2x a day 5% and Nizoral)

I had what I consider significant loss of libido and little sexual desire for anything from cuddling to sexual intercourse with my GF (who I am very attracted to). I never had significant ED or anything like that. Very low volume and quality of semen throughout. Looking back the libido and loss of desire had put a huge strain on my relationship and I did feel like it would be safe to say I was blunt to romantic feelings for the most part.

The scary thing is that I went to the DR and brought some of this up to my DR who is also an endo and he took my testosterone.

Base testosterone readings from a few years back:

25 years old:
Total Testosterone: 830

The results while on finasteride were:

29 years old 6/1:
Total Testosterone: 215 (250-1100) Low
Free Testosterone: 12.9 pg (35-155) Low

Reallllyyyy scary stuff. I quit immediately and came back 1 week later off the drug and it was this:
6/8:
Total Testosterone: 627 (250-1100)
Free Testosterone: 60.8 pg (35-155)
FSH: 6.6 (1.6-8)
LH: 2.9 (1.5-9.3)
Estrogen: 99.1 (60-190)
TSH: .67 (.4-4.50)

Obviously that drop in T seemed to be related to Finasteride…

What happened and does this mean to stay away from it?


#2

The answer is pretty obvious, you should be happy if your hormones rebounded


#3

I was hoping it was just a lab error lol.


#4

If you read the stories on this site, I think you’ll find the answer to your question yourself. Stay away from finasteride, get on with your life, and be happy it didn’t end worse for you.


#5

Great straight to the point answer
Nice one awor